MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X36MM TL12MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X36MM TL12MM; SCREW, FIXATION, BONE
Catalog Number 325036
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
He device will not be returned.When additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "a loaner instrument tray was brought by the stryker representative and sterilized for use by our csr team.Patient taken to operating room on (b)(6) 2025 and was undergoing a orif (open reduction internal fixation) of the right patellar.The orthopedic surgeon inserted a 4.0 36 cannulated screw into the right patella.The stryker vendor was present and the entire procedure was performed under fluoroscopy.When inserting, the surgeon noted a pulling sensation and noted that the screw appeared to be moving.Upon visualization 2 small threads of the screw were noted in the patella.One fragment was immediately removed along with the screw and the second could not be retrieved, per the surgeon, since it was imbedded in the bone.The remainder of the procedure (replacement screw inserted) proceeded without incident.The right knee was bandaged and placed in a knee immobilizer.The patient was recovered in pacu and transferred to a med/surg unit in stable condition.The patient was informed of the retained foreign body.She was medicated for pain prn".
 
Additional Manufacturer Narrative
Correction - please refer to h6 health code.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "a loaner instrument tray was brought by the stryker representative and sterilized for use by our csr team.Patient taken to or on (b)(6) 2025 and was undergoing a orif (open reduction internal fixation) of the right patellar.The orthopedic surgeon inserted a 4.0 36 cannulated screw into the right patella.The stryker vendor was present and the entire procedure was performed under fluoroscopy.When inserting, the surgeon noted a pulling sensation and noted that the screw appeared to be moving.Upon visualization 2 small threads of the screw were noted in the patella.One fragment was immediately removed along with the screw and the second could not be retrieved, per the surgeon, since it was imbedded in the bone.The remainder of the procedure (replacement screw inserted) proceeded without incident.The right knee was bandaged and placed in a knee immobilizer.The patient was recovered in pacu and transferred to a med/surg unit in stable condition.The patient was informed of the retained foreign body.She was medicated for pain prn".

Brand Name
CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X36MM TL12MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23030660
Report Number0008031020-2025-01471
Device Sequence Number9681877
Product Code HWC
UDI-Device Identifier07613327077957
UDI-Public07613327077957
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K220319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number325036
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown